Group photo
Author:
ANG42J's Photo ANG42J SparkPoints: (0)
Fitness Minutes: (3,588)
Posts: 111
3/25/11 4:38 P

My SparkPage
Send Private Message
Reply
Hello and Welcome -

I am quite new to the site as well. So far I have found it to be extremely informative. At first it was overwhelming because there is SO much information. But as you become more comfortable with the site you'll find that it is very user friendly.

I wanted to share with you my experiences with Wellbutrin. I began taking it in September of 2010 and absolutely loved the results I was getting on an emotional level! I was on cloud nine. I actually lost weight initially while using Wellbutrin because my depression had lifted so much that I was so energetic and excited to get out and do things. And, with my depression, I tend to over eat. Therefore, less depression, less over eating. I saw excellent results with Wellbutrin and decided I didn't want to be on it anymore. I stopped taking it without my dr.'s supervision (which I knew was a terrible idea but did it anyway) and gained a lot of weight rather quickly. (In my mind at least) So I started taking it again without my Dr. knowing any of this was going on and continued to gain weight the second time beginning the treatment. Now, under my Dr.'s supervision I am weaning off of the medication. I feel much better now that I am decreasing my dosage. We will be re-evaluating in a few weeks and seeing if a different antidepressant is necessary.

To make a long story short, everyone will experience different side effects. For me, there was initial weight loss. Weight gain with stopping treatment. And continued weight gain with resuming treatment.

Good luck to you!

 current weight: 144.8 
145
140
135
130
125
SLUDERCATS's Photo SLUDERCATS Posts: 1,716
3/25/11 1:41 P

My SparkPage
Send Private Message
Reply
I have been taking Wellbutrin for several years and have also struggled with my weight. For me it was a combination of the medications that i take where many of them have weight gain as a side effect. I'm finding it hard to lose the weight....

Gayle

"Remember, no-one can make you go to the very beginning and make a brand new start but anyone can start here and make a brand new end."


 Pounds lost: 12.0 
0
21.5
43
64.5
86
ANGELOJP SparkPoints: (0)
Fitness Minutes: (0)
Posts: 3
3/24/11 8:56 A

Send Private Message
Reply
Thank you so much for the helpful link you shared!
God bless,
A

NANCYLEE46's Photo NANCYLEE46 SparkPoints: (0)
Fitness Minutes: (59,745)
Posts: 21,393
3/24/11 7:17 A

My SparkPage
Send Private Message
Reply
emoticon ANGELOJP to Dealing With Depression,

Glad you joined us. As you can tell from the responses thus far this is a caring, supportive team where you can feel safe to come share, ask questions, or just read other posts for some encouragement.

When you have a minute if you set up a spark page we can better communicate with you by sending virtual goodies or leaving a note on your page.

As for wellbutrin and weight gain, it has been known to have this as a side effect - but remember every individual is different. It is best to discuss your concerns with your doctor as there are many reasons for weight gain including fluid retention, feeling better and therefor having an increased appetite, and just lack of physical activity.

Here is a link to tips for dealing with weight gain as a side effect from the Mayo Clinic www.mayoclinic.com/health/antidepres
sa
nts/MH00062


Hope this helps and let us know what we can further do to support you.

Nancy

“Friendship is born at that moment when one person says to another: ‘What! You, too? Thought I was the only one.’” (C.S. Lewis)

Leader - SparkPeople's Official Virtual Walk/Run Challenge www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=33492

Leader SP CLASS of November 8-14 www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=34800

Co-moderator, Dealing With Depression
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=953
SPARKINGINMASS's Photo SPARKINGINMASS Posts: 1,266
3/23/11 10:47 P

My SparkPage
Send Private Message
Reply
I am taking Welbutrin but I have only been on it for a couple of weeks but I also havent noticed any weight gain yet.

Sue


 Pounds lost: 32.0 
0
10
20
30
40
ECONLADY's Photo ECONLADY Posts: 7,177
3/23/11 10:37 P

My SparkPage
Send Private Message
Reply
I've been on wellbutrin for years and it has never caused weight gain. Weigh, measure and log your food.

 current weight: 138.7 
154
150.175
146.35
142.525
138.7
WOWEETOO's Photo WOWEETOO SparkPoints: (0)
Fitness Minutes: (214,578)
Posts: 19,881
3/23/11 10:09 P

My SparkPage
Send Private Message
Reply
log your food and how much and drink the water what happens with most of these feel better pills they cause you to not pay as much attention to eating and you eat more without realizing itweigh and measure for a week to kknow where you really stand
the lady mary

TODAY IS LIFE THIS IS NOT A DRESS REHEARSAL

there is no cause when there is no effect km

i can do that, but not on a tuesday
for that is my day of thrust in the opposite direction -
off the starboard bow
over the hurdles,
and down the shute.

last is just the slowest winner. c.hunter boyd

people often say that motivation doesn't last. well neither does bathing - that's why we recommend it daily. zig ziglar

if i stitch fast enough do


 Pounds lost: 273.0 
0
69.5
139
208.5
278
TREATL's Photo TREATL Posts: 6,613
3/23/11 10:04 P

My SparkPage
Send Private Message
Reply
My daughter took Wellbutrin for bipolar disorder. She did gain weight initially, but she began to weigh her food, eat veggies for a snack, and use the treadmill daily. Her weight loss was slow but consistent. Now she is on another antidepressant which also has weight gain as a side effect. She has continued with the nutrition tracking and continues to (slowly and consistently) lose weight.

Lynne

Edited by: TREATL at: 3/23/2011 (22:07)
Co-Leader, Dealing with Depression Team

“I've learned that people will forget what you said, people will forget what you did, but people will never forget how you made them feel.” ? Maya Angelou

“The art of medicine is long and life is short; opportunity fleeting; the experiment perilous; judgment flawed.”-Hippocrates, The Emperor of All Maladies

When the power of love
overcomes the love of power
the world will know peace.
--Jimi Hendrix


 current weight: 190.0 
265
236.25
207.5
178.75
150
SCZKCZ's Photo SCZKCZ Posts: 812
3/23/11 10:03 P

My SparkPage
Send Private Message
Reply
Hi and emoticon

I have been on Wellbutrin for the last year. I have not had any trouble losing weight since I starting working the Spark program about 2 1/2 months ago.
are you taking other meds? have other health problems?
hope you can figure out what is happening

emoticon

Kendra


 current weight: 204.0 
390
342.5
295
247.5
200
ANGELOJP SparkPoints: (0)
Fitness Minutes: (0)
Posts: 3
3/23/11 9:44 P

Send Private Message
Reply
Hello all,
I am new to this site and would love to meet people going threw tough times like me. I just wanted to know if anyone has taken wellbutrin before..if so, has it made you gain weight? I feel like it's preventing me to stop loosing weight.

Page: 1 of (1)  

Report Innappropriate Post

Other Dealing with Depression General Team Discussion Forum Posts

Topics:
Last Post:
12/6/2018 11:12:45 PM
12/31/2019 10:50:59 PM
10/4/2019 1:53:38 AM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x953x40755436

Review our Community Guidelines